Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 17, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 12, 2012, 7:13 PM CDT for Frontier County, Hayes County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2012, 7:13 PM CDT (00:13 UTC)
- Expired
- Apr 12, 2012, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Frontier County, NE, Hayes County, NE
The radar
The Goodland radar (KGLD), 138 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 7:29 PM CDT | HAIL 0.5 | 12 Se Hayes Center, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 1:47 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 458 m²/s²
- 0-3 km storm-relative helicity
- 490 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
028
WUUS53 KLBF 130013
SVRLBF
NEC063-085-130100-
/O.NEW.KLBF.SV.W.0017.120413T0013Z-120413T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
713 PM CDT THU APR 12 2012
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
EASTERN HAYES COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 800 PM CDT
* AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
EAST OF PALISADE...OR 13 MILES SOUTH OF HAYES CENTER...AND MOVING
NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MAYWOOD AROUND 800 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4035 10104 4035 10109 4069 10091 4068 10051
4034 10069 4034 10103
TIME...MOT...LOC 0011Z 210DEG 27KT 4034 10095
WIND...HAIL 60MPH 1.00IN
$$
STOPPKOTTE2 follow-up statements
019
WWUS53 KLBF 130036
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
736 PM CDT THU APR 12 2012
NEC063-085-130100-
/O.CON.KLBF.SV.W.0017.000000T0000Z-120413T0100Z/
FRONTIER NE-HAYES NE-
736 PM CDT THU APR 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN HAYES
AND WESTERN FRONTIER COUNTIES UNTIL 800 PM CDT...
AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES NORTHWEST OF RED WILLOW RESERVOIR STATE
RECREATION AREA...OR 13 MILES SOUTHEAST OF HAYES CENTER...MOVING
NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MAYWOOD AROUND 800 PM CDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE HIGHWAY
83 MILE MARKER 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4035 10104 4035 10109 4069 10091 4068 10051
4034 10069 4034 10103
TIME...MOT...LOC 0036Z 210DEG 28KT 4044 10078
WIND...HAIL <50MPH 1.00IN
$$
STOPPKOTTE200
WWUS53 KLBF 130059
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 PM MDT THU APR 12 2012
NEC063-085-130108-
/O.EXP.KLBF.SV.W.0017.000000T0000Z-120413T0100Z/
FRONTIER NE-HAYES NE-
759 PM CDT THU APR 12 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HAYES AND WESTERN
FRONTIER COUNTIES WILL EXPIRE AT 700 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9 PM CDT.
LAT...LON 4035 10104 4035 10109 4069 10091 4068 10051
4034 10069 4034 10103
TIME...MOT...LOC 0058Z 210DEG 28KT 4059 10067
$$
STOPPKOTTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:29 PM CDT, 44 minutes earlier.
Area forecast discussion, Apr 12, 6:29 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 629 PM CDT THU APR 12 2012 .UPDATE... .AVIATION... IFR/LIFR CONDITIONS ARE ARE EXPECTED TO IMPROVE TO VFR WITH THE PASSAGE OF TWO UPPER LEVEL DISTURBANCES TONIGHT. ONGOING THUNDERSTORM ACTIVITY WILL SWEEP EAST AND NORTHEAST THIS EVENING FOLLOWED BY A SECOND DISTURBANCE CURRENTLY ACROSS THE SRN ROCKIES. THIS SECOND DISTURBANCE IS EXPECTED TO AFFECT THE FORECAST AREA WITH ANOTHER ROUND OF TSTMS LATER TONIGHT WHICH SHOULD EXIT ERN PTNS OF THE FCST AREA BY 15Z FRIDAY. VFR IS EXPECTED ALL AREAS THEREAFTER. && .PREV DISCUSSION... /ISSUED 247 PM CDT THU APR 12 2012/ SYNOPSIS... UPPER AIR ANALYSIS THIS MORNING IS INDICATING A STRONG SHORTWAVE TROUGH CROSSING THE CENTRAL ROCKIES. WV IMAGERY HAS THIS FEATURE CROSSING COLORADO ATTM. A NICE 50 TO 60 KT MID LEVEL JET STREAK EXTENDING FROM SAN DIEGO CA...TO ALBUQUERQUE NM...TO SOUTH OF DENVER CO. AT THE SURFACE...LOW PRESSURE WAS NOTED OVER MORGAN COUNTY COLORADO. A WARM FRONT EXTENDED FROM THE LOW ESE TO AROUND BENKELMAN NEBRASKA...THEN SE TO COLBY KANSAS. A DRY LINE EXTENDED SOUTH TO WEST OF LAMAR COLORADO. CU FIELD HAS BEGUN TO EXPAND EAST OF THE LOW AND SOUTH ALONG THE DRY LINE. DISCUSSION... NEAR TERM...TONIGHT THROUGH SUNDAY...MAIN FORECASTING CHALLENGES ARE SEVERE POTENTIAL TONIGHT...THEN PRECIPITATION CHANCES FOR SATURDAY NIGHT INTO SUNDAY. FOR TONIGHT...AM EXPECTING STORMS TO BE WELL ESTABLISHED EAST OF THE TRIPLE POINT AND EAST ALONG THE WARM FRONT AND SOUTH ALONG THE DRY LINE. THE TORNADO THREAT ATTM...APPEARS TO BE CONFINED ALONG THE WARM FRONT IMPACTING THE FAR SOUTHWESTERN COUNTIES...WHILE LOCATIONS NORTH OF THE WARM FRONT...ENCOMPASSING THE INTERSTATE 80 CORRIDOR...WILL BE FAVORABLE FOR LARGE HAIL GIVEN THE STEEP MID LEVEL LAPSE RATES AND WET BULB ZEROS OF 7 TO 9 K FT AGL. ACROSS THE CENTRAL AND EASTERN SANDHILLS...ALONG WITH NORTH CENTRAL NEBRASKA HEAVY RAIN IS POSSIBLE OVERNIGHT AS CONVECTION CONGEALS INTO A MCS ROOTED ON THE LOW LEVEL JET. WENT AHEAD AND INCREASED PRECIPITATION CHANCES TO CATEGORICAL IN THE CENTRAL AND EAST OVERNIGHT AS ALL THE NEAR RANGE MODEL SOLUTIONS HAVE A HIGH DEGREE OF AGREEMENT AND ARE INDICATIVE OF DECENT AMOUNTS OF QPF. FRIDAY THROUGH SATURDAY...THE UPPER LEVEL DISTURBANCE MENTIONED IN THE SYNOPSIS...WILL LIFT NORTH NORTHEAST INTO THE WESTERN DAKOTAS EARLY FRIDAY FORCING A FRONTAL BOUNDARY INTO EASTERN NEBRASKA. LIGHT LOW LEVEL WESTERLY WINDS AND DRIER AIR WILL PUSH INTO THE FORECAST AREA DRYING CONDS OUT FOR FRIDAY. LOW AMPLITUDE RIDGING WILL BUILD IN BEHIND THE EXITING SHORTWAVE FRIDAY...LEADING TO CLEAR SKIES AND WARMER TEMPERATURES. THE NEXT SHOT FOR PRECIPITATION WILL ARRIVE OVERNIGHT FRIDAY NIGHT IN THE CENTRAL AND EAST AS THE RIDGE ALOFT BREAKS DOWN AND MID LEVEL WARM AIR ADVECTION INCREASES ACROSS CENTRAL AND EASTERN NEBRASKA. SERLY WINDS WILL INCREASE SATURDAY AS LOW PRESSURE DEEPENS ACROSS NWRN KS/SWRN NEBRASKA. THIS FEATURE WILL TRACK EITHER NORTH OR NORTHEAST SATURDAY AND WILL HAVE A STRONG IMPACT ON TEMPERATURES AND LOW LEVEL MOISTURE RETURN. THE NAM SOLN KEEPS THE LOW ANCHORED OVER SWRN NEBRASKA WITH A WARM FRONT LIFTING NORTH INTO THE CENTRAL AND NORTHERN CWA SATURDAY. THE GFS SOLN TRACKS THE SURFACE LOW NEWD...THEN REDEVELOPS A LOW OVER NERN COLORADO SAT EVENING. MOISTURE RETURN TO THE WEST...AS WELL AS STRATUS FORMATION IS MUCH MORE PRONOUNCED WITH THE NAM SOLN AS STRONG EASTERLIES DEVELOP OVER NORTHERN NEBRASKA SATURDAY. THE GFS SOLN IS MUCH WEAKER WITH THE EASTERLIES...LEADING TO MUCH LESS SKY COVER AND WARMER TEMPS. GIVEN THE MODEL DISAGREEMENTS...UTILIZED A MODEL BLEND FOR TEMPS AND PRECIPITATION CHANCES SATURDAY AND SATURDAY NIGHT. ON SUNDAY THE MAIN UPPER LEVEL LOW WILL BEGIN TO EMERGE AND TRACK ACROSS THE CENTRAL PLAINS. WAS CONCERNED ABOUT SNOW INITIALLY THIS MORNING BUT UPON FURTHER EXAMINATION AT THE NAM...GFS AND ECMWF SOLNS IS INDICATING TEMPERATURES TOO WARM FOR ACCUMULATING SNOWS ACROSS THE NRN CWA ON SUNDAY. THE ONLY MODEL WHICH LEANS IN THIS DIRECTION IS THE CANADIAN WHICH IS MUCH LESS PROGRESSIVE AND DRAWS IN MUCH COLDER AIR INTO NORTHERN NEBRASKA LATE SUNDAY AND SUNDAY NIGHT. ATTM...DECIDED TO HOLD OFF ON SNOW SUNDAY. SUNDAY NIGHT THE STORM SYSTEM WILL BE EXITING TO THE EAST...HOWEVER COLD TEMPERATURES AND LINGERING WRAP AROUND MOISTURE WILL BE CAPABLE OF PRODUCING SOME SNOWFALL. BATTLE BETWEEN PRECIP ENDING AND CHANGE OVER SHOULD RESULT IN LITTLE IF ANY ACCUMULATION EXPECTED. IF SYSTEM SLOWS DOWN...WITH MORE PRECIP SUNDAY NIGHT...SOME ACCUMULATING SNOWFALL WILL BE POSSIBLE. WILL CONTINUE TO MONITOR THE SPEED OF THE SYSTEM. AS THE SYSTEM EXITS AN UPPER LEVEL RIDGE WILL BUILD OUT WEST. THIS WILL CREATE A NORTHWEST FLOW REGIME...WHICH CONTINUES THROUGH MUCH OF THE WEEK. THIS WILL LEAD TO SEVERAL DISTURBANCES/CLIPPER SYSTEMS TO CROSS THE NORTHERN PLAINS. LIMITED MOISTURE AND GOOD LIFT TO NORTH OF THE CWA...WILL RESULT IN MAINLY DRY CONDITIONS...HOWEVER PERIODS OF ISOLATED SHOWERS WITH EACH WAVE WILL BE POSSIBLE. BETTER CHANCES WILL BE OVER THE EASTERN CWA...WHEN THE SYSTEMS WILL TAP INTO MORE MOISTURE. TEMPERATURES NEXT WEEK WILL START OFF CHILLY ON MONDAY...DUE TO THE INFLUENCE OF THE DEPARTING LOW. HIGHS WILL BE IN THE 40S AND LOWER 50S. THEN A WARM UP CAN BE EXPECTED THROUGH THE WEEK. HIGHS BY THURSDAY WILL APPROACH THE UPPER 60S TO LOWER 70S. AVIATION... COMPLEX WEATHER TONIGHT AS LARGE LOW PRESSURE SYSTEM MOVES ACROSS THE PLAINS. WIDESPREAD MVFR/IFR STRATUS AND FOG HAS DEVELOPED AND WILL CONTINUE THIS EVENING. MEANWHILE NUMEROUS THUNDERSTORMS WILL FIRE OVER NE COLORADO/NW KANSAS AND LIFT INTO THE REGION. IMPACT OF STRONG THUNDERSTORMS EXPECTED AT KLBF...WITH LESS CONFIDENCE AND STRENGTH FOR KVTN. LATE TONIGHT INTO TOMORROW MORNING THE SYSTEM WILL EXIT WITH VFR CONDITIONS SPREADING ACROSS THE AREA AND CONTINUING FOR FRIDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...CDC AVIATION...CDC
Hazardous weather outlook, Apr 12, 3:00 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 300 PM CDT THU APR 12 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-132000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 300 PM CDT THU APR 12 2012 /200 PM MDT THU APR 12 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THIS EVENING...ISOLATED STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHEAST PANHANDLE INTO WEST CENTRAL AND SOUTHWEST NEBRASKA. THE PRIMARY AREA OF CONCERN WILL BE ALONG AND SOUTH OF A LINE FROM OSHKOSH IN GARDEN COUNTY THROUGH BROKEN BOW IN CUSTER COUNTY. LARGE HAIL IS THE PRIMARY CONCERN AT THIS TIME. HOWEVER...A WARM FRONT STRETCHING ACROSS FAR SOUTHWEST NEBRASKA WILL ACT AS A FOCUS FOR ADDITIONAL ISOLATED SEVERE STORM DEVELOPMENT. STORMS THAT DEVELOP IN THIS AREA COULD SEE AN ADDITIONAL THREAT FOR WIND DAMAGE OR ISOLATED TORNADO DEVELOPMENT...GENERALLY SOUTHWEST OF A OGALLALA TO HAYES CENTER LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN ACTIVE WEATHER PATTERN WILL SETUP BEGINNING FRIDAY NIGHT AND LASTING INTO EARLY MONDAY. AS A STRONG UPPER LEVEL SYSTEM DIGS INTO THE FOUR CORNERS REGION SATURDAY...THERE WILL BE A CHANCE FOR THUNDERSTORMS LATE FRIDAY NIGHT INTO SATURDAY NIGHT. THEN ON SUNDAY INTO EARLY MONDAY...THE SYSTEM WILL LIFT NORTHEAST ACROSS NEBRASKA. AS COLD AIR IS DRAWN INTO THE SYSTEM...THE POTENTIAL FOR SNOWFALL IS POSSIBLE ACROSS THE NORTHWESTERN HALF OF THE OUTLOOK LATE SUNDAY INTO SUNDAY NIGHT. IN ADDITION...STRONG NORTHERLY WINDS ARE POSSIBLE. THERE REMAIN SOME UNCERTAINTY ON THE TRACK AND INTENSITY OF THE SYSTEM. LISTEN FOR THE LATEST FORECASTS REGARDING THE POTENTIAL FOR WINTRY WEATHER DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...FOR AREAS GENERALLY SOUTHWEST OF AN OGALLALA TO HAYES CENTER LINE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Special weather statement, Apr 12, 5:44 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 444 PM MDT THU APR 12 2012 NEZ023-024-035-036-122330- ARTHUR NE-GRANT NE-HOOKER NE-MCPHERSON NE- 444 PM MDT THU APR 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARTHUR... NORTHWESTERN MCPHERSON...WESTERN HOOKER AND EASTERN GRANT COUNTIES UNTIL 530 PM MDT/630 PM CDT/... AT 441 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF SAND BEACH LAKE...OR 17 MILES NORTHEAST OF ARTHUR...MOVING NORTH AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MULLEN... EAST CODY LAKE... CARR LAKE... HIGHWAY 2 MILE MARKER 170... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. STOPPKOTTE
Local storm report, Apr 12, 6:34 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
634 PM CDT THU APR 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 14 W TRYON 41.56N 101.22W
04/12/2012 M1.00 INCH MCPHERSON NE PUBLIC
&&
CVPLocal storm report, Apr 12, 6:40 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
640 PM CDT THU APR 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 4 W BRANDON 40.80N 102.01W
04/12/2012 M1.00 INCH PERKINS NE PUBLIC
&&
CVPSpecial weather statement, Apr 12, 6:42 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 642 PM CDT THU APR 12 2012 NEZ005-024-025-094-130015- EASTERN CHERRY NE-HOOKER NE-THOMAS NE-WESTERN CHERRY NE- 642 PM CDT THU APR 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHERRY...NORTHWESTERN THOMAS AND NORTHEASTERN HOOKER COUNTIES UNTIL 715 PM CDT/615 PM MDT/... AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SENECA...OR 9 MILES EAST OF MULLEN...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... BROWNLEE AND HIGHWAY 83 CROSSING THE NORTH LOUP RIVER AROUND 710 PM CDT. MASEK
Local storm report, Apr 12, 6:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
651 PM CDT THU APR 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 3 S GRANT 40.80N 101.73W
04/12/2012 E1.75 INCH PERKINS NE TRAINED SPOTTER
&&
CMLocal storm report, Apr 12, 7:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
712 PM CDT THU APR 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FUNNEL CLOUD 6 SE WHITMAN 41.98N 101.45W
04/12/2012 GRANT NE PUBLIC
A COLD AIR FUNNEL CLOUD WAS SPOTTED ALOFT LOOKING
SOUTHEAST. CLOUD ROTATION SURROUNDED THE FUNNEL CLOUD.
&&
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:00 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson, Thomas | 45 min |
| Apr 12, 7:30 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 45 min |
| Apr 12, 8:10 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 50 min |
| Apr 12, 9:02 PM CDT | Areal Flood Advisory | LBF | Lincoln | 104 min |
| Apr 13, 5:44 PM CDT | River Flood Warning | LBF | Lincoln | 22 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.